MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM NITO; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM NITO; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 3174355
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of rebr1229 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per bard clinical specialist, the facility reported that during placement of the picc line, the orange tabs broke off and the sheath detached and lodged in the patient.It was further reported that the in attempt of removing the sheath a cut down was made and was unsuccessful.Reportedly, the use of an angioplasty balloon was able to capture and remove the sheath from the patient.

Brand Name
POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM NITO
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6868457
Report Number3006260740-2017-01632
Device Sequence Number691743
Product Code LJS
UDI-Device Identifier00801741027635
UDI-Public(01)00801741027635
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number3174355
Device Catalogue Number3174355
Device Lot NumberREBR1229
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR